MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 25X10CM CTN 20; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 25X10CM CTN 20; TAPE AND BANDAGE, ADHESIVE
Model Number 66000714
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Ambulation or Postural Difficulties (2544); Skin Burning Sensation (4540); Swelling/ Edema (4577)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr performed on (b)(6) 2022, the patient was discharged from the hospital following the application of a new opsite post op 25x10cm dressing.Within hours, she began to experience a painful rash and an intense burning and itching sensation under the adhesive part of the dressing and later migrating all over her body, especially on her arms and legs.The dressing was removed, a steroid cream and antihistamine tablets were prescribed, but the symptoms have persisted even 2 weeks after the initial reaction.In addition, the patient has been experiencing swelling of both legs, and a skin appearance reported as tight and shiny.Besides these symptoms, the wound has healed extremely well and very quickly and the doctors say this must be a severe allergic reaction and that it was from the adhesive on the dressing where the irritation started.
 
Additional Manufacturer Narrative
H3, h6: the batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.The device, used in treatment, was not returned for evaluation.All provided information has been reviewed and we have not been able to confirm a relationship between the device and the reported event or determine a root cause.Probable root cause is incorrect skin preparation, incorrect dressing application or the patient experienced a reaction to one or more of the components of the dressing.A review of complaint history did not reveal similar events for the listed batch and part number with no manufacturing problems observed.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required the clinical/medical evaluation concluded that based on the information provided it cannot be concluded that the events/clinical reactions were associated with the use of opo product.This investigation is now complete, with no additional corrective actions deemed necessary.Smith and nephew will continue to monitor for adverse trends relating to this product range.Internal complaint reference number: (b)(4).

Brand Name
OPSITE POST OP 25X10CM CTN 20
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
101 hessle road
hull east riding of yorkshire HU3 2-BN
UK   HU3 2BN
5123913905
MDR Report Key14291349
Report Number8043484-2022-00147
Device Sequence Number1532958
Product Code KGX
UDI-Device Identifier05000223441395
UDI-Public05000223441395
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model Number66000714
Device Catalogue Number66000714
Device Lot Number202138
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale